MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS PRECICE STRYDE SYSTEM; FIXATION DEVICE, INTERNAL, NAIL, INTRAMEDULLARY

NUVASIVE SPECIALIZED ORTHOPEDICS PRECICE STRYDE SYSTEM; FIXATION DEVICE, INTERNAL, NAIL, INTRAMEDULLARY
Model Number PS10.0-50D235
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product has been returned for evaluation.Radiographs provided confirmed the alleged event.No root cause can be confirmed at this time.Warnings: metallic implants can loosen, fracture, corrode, migrate, or cause pain.
 
Event or Problem Description
Information was received that x-ray images revealed that the nail broke at the distal proximal screw.As per the reporter, the patient experienced pain in (b)(6) 2019.It is unknown if a revision procedure is planned.
 
Additional Manufacturer Narrative
Additional information was received and the hospital name and address was updated.
 
Additional Manufacturer Narrative
Device evaluation: visual inspection of the returned nail confirmed the reported failure mode.Due to the nature of the breakage observed, the broken ends are not straight but rather stretched.This could indicate that the nail was subjected to excessive bending, rendering it softer and resulting in its breakage.The location of the failure (at the two holes on either sides of the nail) is consistent with what we would expect from a mechanical bending failure in fatigue.The work order was reviewed and confirmed the device passed all inspections and acceptance tests prior to shipment.The type of breakage observed can result from a mechanical bending failure in fatigue due to excessive stress being applied by the patient during daily activities.Device records review: review of the device history record for the rod confirmed that it met all of the required quality inspections prior to release.
 
Event or Problem Description
No additional information was provided.

Brand Name
PRECICE STRYDE SYSTEM
Common Device Name
FIXATION DEVICE, INTERNAL, NAIL, INTRAMEDULLARY
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS
101 enterprise dr
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS
101 enterprise dr
aliso viejo CA 92656
Manufacturer Contact
tiara rae
101 enterprise
suite 100
aliso viejo, CA 92656
6197314188
MDR Report Key10171127
Report Number3006179046-2020-00334
Device Sequence Number11298396
Product Code HSB
UDI-Device Identifier00887517951168
UDI-Public887517951168
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPS10.0-50D235
Device Lot Number9020514AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/08/2020
Supplement Date Received by Manufacturer06/24/2020
10/25/2021
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date06/24/2020
11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown